Hail, Hancock
- When
- June 25, 12:24 PM CST
- Where
- Hancock County, 3 mi N of Kiln
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.463, -89.430
Golfball size hail was reported along Highway 43.
An isolated severe thunderstorm moved across sections of Hancock County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An isolated severe thunderstorm moved across sections of Hancock County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 25, 3:50 AM CST, 8 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 450 AM CDT WED JUN 25 2008 .SHORT TERM... CURRENT ANALYSIS SUPPORTS THE ADVERTISED TRENDS BY THE MODELS... BASICALLY TRANSITIONING BACK TO A NORMAL TO SLIGHTLY WETTER THAN NORMAL PATTERN. A GENERAL WEAKNESS AND MID/UPPER LEVEL TROUGH IS OVER THE LOWER MS VALLEY EARLY THIS MORNING WITH WATER VAPOR IMAGERY LOOPS SHOWING NUMEROUS DISTURBANCES/PERTURBATIONS ROTATING THROUGH THE WESTERN AND CENTRAL GULF COAST REGION...SOME FROM THE WEST AND SOME FROM THE SOUTH. AREA OBSERVED SOUNDINGS AND GOES SOUNDER PW DATA SHOW A CONTINUED MOISTENING OF THE AIR COLUMN OVER THE LAST 24 HOURS. LOOKING THE MOS GUIDANCE OVER THE LAST DAY OR SO...THE GFS HAS BEEN BOUNCING ALL OVER THE PLACE WITH REGARDS TO POPS TODAY...AND THE MIDDLE OF THE ROAD LOOKS ABOUT RIGHT WHICH IS CLOSE TO THE PREVIOUS FORECAST PACKAGE. FOR WHATEVER REASON...THE GFS HAS BEEN LOW ON THE FIRST PERIOD POP WITH THE 00Z RUN THE LAST COUPLE DAYS...AND THIS LOOKS TO BE THE CASE AGAIN TODAY. LOOK FOR 40 TO 50 PERCENT COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY EXCEPT WILL KEEP A LOWER 30 PERCENT POP ALONG THE MS COAST. 500 MB TEMPERATURES WILL REMAIN DOWN AROUND -10 C...SO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN AREAS OF HIGHER AMBIENT TEMPERATURE...AND NEAR COLLISIONS OF LAKE/SEABREEZE AND CELL OUTFLOW BOUNDARIES. LIKE YESTERDAY...SLOW MOVING HEAVY RAIN AREAS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME. THURSDAY...THE SAME BASIC PATTERN WILL REPEAT...EXCEPT FURTHER MOISTENING OF THE ATMOSPHERE SHOULD MAKE THE RAIN CHANCE ABOUT 10 TO 20 PERCENT HIGHER THAN TODAY. LOCALLY HEAVY RAINFALL IS LIKELY AGAIN. .LONG TERM... FRIDAY LOOKS SIMILAR TO THURSDAY WITH ANOTHER DISTURBANCE ALOFT MOVING NORTH OUT OF THE GULF INTO THE MEAN MID/UPPER TROUGH OVER THE AREA. WILL KEEP HIGH END CHANCE POP FOR SCATTERED THUNDERSTORMS. A BIT MORE RIDGING AT ALL LEVELS IS FORECAST ON SATURDAY... HOWEVER...AIR COLUMN WILL REMAIN MOIST WITH AN ACTIVE SEABREEZE PATTERN EXPECTED TO CONTINUE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SAME SENSIBLE WEATHER IS EXPECTED ALTHOUGH THE PATTERN WILL CHANGE SOMEWHAT AS A DEEP UPPER LOW/TROUGH MOVES INTO THE GREAT LAKES DOWN TO THE MID MISSISSIPPI AND OHIO VALLEYS. THE ORIENTATION OF THIS TROUGH EARLY TO MIDDLE OF NEXT WEEK MAY EXPOSE OUR AREA TO NORTHWEST FLOW DISTURBANCES. WILL MAINTAIN NEAR CLIMATOLOGY TEMPERATURES AND RAIN CHANCES. 22 && .AVIATION... TEMPORARY MVFR VISIBILITIES POSSIBLE AT MCB AROUND SUNRISE THIS MORNING. SCATTERED CONVECTION POSSIBLE AT ANY OF THE TERMINALS LATE MORNING AND DURING THE AFTERNOON...WITH THE SMALLEST CHANCE AT GPT. GUSTS WITH TSRA COULD CERTAINLY GET TO 30 TO 35 KNOTS. OUTSIDE OF CONVECTION...NOT EXPECTING ANY WEATHER ISSUES FOR THE AFTERNOON AND OVERNIGHT TONIGHT. 35 && .MARINE... ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE THROUGH THE FORECAST PERIOD. OUTSIDE OF THUNDERSTORMS...NO SIGNIFICANT MARINE ISSUES EXPECTED FOR THE REMAINDER OF THE WEEK. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 68 88 69 / 40 20 60 30 BTR 91 73 89 72 / 50 20 60 30 MSY 90 75 88 75 / 40 20 50 30 GPT 90 73 88 72 / 30 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1121 AM CDT WED JUN 25 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-261200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1121 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...DAMAGING STRAIGHT LINE WINDS...AND HAIL UP TO PENNY SIZE. CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS OVER THE COASTAL WATERS AND NEAR SHORE BAYS...RIVERS...TIDAL LAKES...AND OVER THE MARSHES AND SWAMPS. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WILL BE TO THE EAST AND NORTHEAST AT 5 TO 1O MILES AN HOUR...HOWEVER...A FEW THUNDERSTORMS COULD MOVE SLOWER OR REFORM OVER THE SAME AREA. THIS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...WHICH WOULD CAUSE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...MAINLY FROM LATE MORNING TO EARLY EVENING...EXCEPT FOR THE TYPICAL ISOLATED NIGHTTIME AND EARLY MORNING THUNDERSTORMS IN THE COASTAL WATERS AND SOME NEAR SHORE AREAS. A FEW STRONG STORMS AND LOCALLY HEAVY RAIN ARE EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
MSZ082-251645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS EASTERN JACKSON COUNTY... AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL ABOUT 5 MILES NORTHEAST OF ESCATAWPA...MOVING NORTHEAST AT 7 MPH. EXPECT SMALL HAIL...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTS UP TO 40 MPH IN THE PATH OF THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ048-251800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1154 AM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS NORTHERN EAST BATON ROUGE PARISH... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL ABOUT 2 MILES SOUTH OF ZACHARY...MOVING NORTHEAST AT 8 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... ZACHARY BY 1205 PM PRIDE BY 1255 PM WIND GUSTS TO 40 MPH AND PEA SIZE SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ068-069-251815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1217 PM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS WILKINSON AND AMITE COUNTIES... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 3 MILES SOUTHWEST OF GLOSTER...MOVING NORTHEAST AT 8 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GLOSTER BY 1235 PM CROSBY BY 100 PM WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. ALSO EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ077-080-251800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1220 PM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS SOUTHERN PEARL RIVER COUNTY AND NORTHERN HANCOCK COUNTY... AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 7 MILES EAST OF PICAYUNE...MOVING NORTHEAST AT 7 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
MSZ080-081-251830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1232 PM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS NORTHERN HARRISON COUNTY... AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 17 MILES SOUTHWEST OF WIGGINS...MOVING NORTHEAST AT 6 MPH. WIND GUSTS TO 40 MPH MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ037-038-MSZ069-070-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1258 PM CDT WED JUN 25 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS THE LOUSISIANA MISSISSIPPI STATE LINE... AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 10 MILES NORTH OF GREENSBURG...OR ABOUT 5 MILES NORTHEAST OF EASLEYVILLE...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GILLSBERG BY 105 PM KENTWOOD BY 140 PM OSYKA BY 200 PM WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail was reported along Highway 43.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120616.